MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION FLEXIVA ID; POWERED LASER SURGICAL INSTRUMENT

BOSTON SCIENTIFIC CORPORATION FLEXIVA ID; POWERED LASER SURGICAL INSTRUMENT
Model Number M006R8403940
Medical Device Problem Codes Connection Problem (2900); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/11/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Investigation results: one flexiva id 1000 laser fiber was returned in one piece with the tip detached.The fiber measured approximately 281.1 cm from the top of the connector to the distal tip.The exposed glass portion of the distal tip measured approximately 3.5 mm and was consistent with a fracture, likely as a result of handling during the procedure.Examination under magnification revealed that the fiber tip was fractured with a portion detached.Functional analysis revealed that when the fiber was connected to the lumenis laser console, the attach fiber message disappeared indicating that the fiber was recognized by the console.The aiming beam exiting the distal tip was bright, clear and round.Effective transmission of the device was not measured due to the condition of the tip.Review and analysis of all available information indicated that the root cause is adverse event related to procedure.A complaint with a cause of adverse event related to procedure indicates that the adverse event occurred during the procedure and the device had no influence on event.A dhr (device history record) review was performed and the device met all the manufacturing specifications.
 
Event or Problem Description
It was reported to boston scientific corporation on march 19, 2019 that a flexiva id 1000 laser fiber was used in a ureteroscopy with laser procedure in the ureter performed on (b)(6) 2019.Reportedly, the laser unit used was a lumenis p120 console.According to the complainant, during preparation, the laser fiber was not recognized by the laser unit.The procedure was completed with a different device.There was no serious injury nor adverse patient effects as a result of this event.This event has been deemed an mdr-reportable event based on investigation results which revealed that the fiber tip detached.

Brand Name
FLEXIVA ID
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key8591045
Report Number3005099803-2019-02446
Device Sequence Number2169563
Product Code GEX
UDI-Device Identifier08714729963813
UDI-Public08714729963813
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K100078
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/05/2022
Device Model NumberM006R8403940
Device Catalogue Number69269
Device Lot Number0000007265
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/02/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/19/2019
Initial Report FDA Received Date05/08/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1